18September2018

A Newspaper for the health conscious

AVONIC LIFE SCIENCES

Pinorc Life Science


Agra girl stops TB treatment, loses an eye

1 1 1 1 1 1 1 1 1 1 Rating 5.00 (1 Vote)

Rohit Shishodia
Stopping treatment in midway not only adversely impacts the health of a patient but can harm various organs of the body and lead to a new disease. In a shocking incident, a 13-year-old girl from Agra, UP, has lost one eye due to the harmful impact of TB whose treatment she stopped after five months.

The girl, however, could manage to save her left eye as she was diagnosed on time by the Department of Ophthalmology, RML Hospital, Delhi.

Dr Rahul Sharma, Senior Resident, Department of Ophthalmology, told DTMT that the girl had active TB but she stopped its treatment midway. She could only see beyond a distance of one meter through her left eye. But there were chances of recovery.

“She had already lost vision in her one eye and was on the verge of losing her second eye. What happened in this case was that reactions of TB antigens led to uveitis and retinal detachment. This condition can cause permanent vision loss,” said Dr Sharma.

Dr Sharma added, “She was treated for this condition and was given steroids and immune suppressive medicines. We also collaborated with doctors of medicine for treatment. It has now helped her eye's recovery. Her TB drugs have also been started. Now she is doing well but she will need longer treatment.”

Dr Sharma pointed out that this girl could have lost her second eye too and become completely blind. This all happened as she stopped the treatment for TB. "She contacted us after stopping TB treatment for the five months," Dr Sharma said.

Dr Sharma said that there is need to spread awareness among people as to how TB can cause damage to other organs of the body. Stopping treatment for TB can adversely impact the body.

Leave your comments

0

Stickies

  • No comments found

Lovies

  • No comments found
GLS Pharma

Cubit Pharma